MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7036-01
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the medication bag was full and although the pump acknowledged that the fluid was running, no fluid was coming out of the smiths medical cadd administration set.The reporter indicated that the staff tried to bolus the fluid when not connected to the patient, but no fluid came out of the tubing.Subsequently, another set of tubing was primed and used with no issues identified.The impact of the reported issue was that the patient ended up not receiving her pain medication and was in pain, unnecessarily.No further adverse effects were reported.
 
Additional Manufacturer Narrative
Device analysis: one smiths medical cadd administration set was returned for analysis in a used condition.The sample was visually inspected under normal conditions of illumination and no obstructions were detected in any of the joins of the product.Functional testing was performed by making distilled water pass through the sample received using a syringe to look for unusual function.The water flowed through the whole product; the test was passed successfully.Based on the evidence, the complaint was not confirmed, and no fault was found.

Brand Name
CADD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8874011
Report Number3012307300-2019-03979
Device Sequence Number11292572
Product Code FPA
UDI-Device Identifier10610586020186
UDI-Public10610586020186
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K933390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/11/2024
Device Catalogue Number21-7036-01
Device Lot Number3773526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1